Ohio, 2006

Hail and Damaging Wind in Ohio, April 7, 2006

April 7, 2006 · NWS CLE · 25 events in 13 counties and zones

24 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$12,000
Crop damage
None recorded
Events
25

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Apr 7, 1:08 PM EST, 1 hour 32 minutes earlier.

Area forecast discussion, Apr 7, 1:08 PM EST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
208 PM EDT FRI APR 7 2006

.SHORT TERM(TDY-SUN)...
SFC LOW PRES NOW NEAR KERI AND CONTINUING TO MOVE OFF TO THE E.
TRAILING FRONT NOW SLOWLY MOVING S AS SEEN BY LATEST SATELLITE
IMAGERY.  FRONT SHOULD MAKE IT AS FAR S AS KMFD BY 21Z AND BE WELL S
OF THE AREA BY 00Z.  LOW CLOUDS AND COOLER AIR BEHIND FNT WILL PUT
AN END TO THE TSRA THREAT.  FOR THE TIME BEING ONLY FAR SRN 1/3 TO
1/2 OF ZONES HAVE ANY SIGNIFICANT THREAT TO SEE T ACTIVITY AND THAT
THREAT WILL RAPIDLY DIMINISH EARLY THIS EVE.  LATEST NAM...RUC AND
GFS FAIRLY SIMILAR WITH TIMING OF FRONT AND LOW 1ST PERIOD.  VERY
DRY AIR WILL FILTER IN BEHIND FRONT TONIGHT BUT VERY STRONG LLVL
INVERSION TO SET UP FOR FIRST 2/3 OF THE NIGHT.  COULD BE SUM SPITS
OR SHRA THRU THE EARLY AM HOURS.  WAS EARLIER CONCERNED ABOUT
POSSIBLE FZDZ OVERNIGHT BUT NOW DRIER AIR COMES BEFORE TEMPS GET
COLD ENUF.  850 MB TEMPS BOTTOM OUT AROUND NEG 6 MIDDAY TOMORROW AND
THEN START TO MODERATE.  COULD BE A FAIR AMOUNT SC TOMORROW AM BUT
DO EXPECT SKIES TO BECOME M/SUNNY DURING THE AFT AS SFC TO 700 MB
MEAN RH FALLS TO AROUND 30 PERCENT.  WILL BE CHILLY ALONG S SHORE OF
LERI TOMORROW WITH NLY FLOW OFF LAKE.  SUN WILL GET OFF TO A COOL
START WITH HIGH PRES OVERHEAD AT DAYBREAK.  HI TEMPS SUN WILL
AVERAGE AROUND NORMAL WITH A LOT OF SUNSHINE.

&&

.LONG TERM (SUN NIGHT THROUGH FRI)...
EXTENDED RANGE MODELS IN FAIRLY GOOD AGREEMENT WITH THE BIG PICTURE
TDA.  SO..FOR THE TIME BEING IT LOOKS WE SHOULD SEE A RELATIVELY
QUIET EXTENDED PD WITH SPRING LIKE WX ONCE WE GET PAST THE WEEKEND.
HIGH PRES WILL DIVE OVER THE WRN GRTLKS TOMORROW AND THEN BUILD
ACROSS THE FORECAST AREA THRU THE START OF THE NEW WORKWEEK.  HI
SHOULD BE OVERHEAD SUNDAY AFT AND EVE AND THEN SHIFTS OFF TO THE
EAST COAST BY MONDAY EVE.  SO AFTER A COOL WEEKEND WITH TEMPS
AVERAGING A LITTLE BELOW NORMAL...TEMPS WILL BEGIN TO MODERATE MON
AND TUE WITH HIGH TEMPS BOTH DAYS IN THE LOWER 60S.  BY EARLY
WED...THERE WILL BE ENUF WAA TO POSSIBLY CAUSE A FEW SHRA OR TSRA.
MORE STORMS POSSIBLE WED NIGHT INTO THU AS A COLD FRONT PASSES THRU
REGION.  LINGERING SHRA IN THE E ON THU IN THE CAA BEHIND THE
BOUNDARY.  RIDGE SLIDES ACROSS REGION THU NIGHT AND WL BACK IN WAA
FLOW BY END OF PD.

&&

.AVIATION(18Z-18Z)...
THE NORTHWARD TREND OF THE WARM ADVECTION HAS NOW BEGUN TO
RETREAT SOUTHWARD. AS EACH HOUR GOES BY THE NORTHERLY FLOW
WILL DIMINISH OUR CHANCE OF TSTMS AND SVR WX FOR EXTREME NRN
OHIO....FOR AREAS TO THE SOUTH OF CLE...JUST A LITTLE SUNSHINE IS
NEEDED TO GET THE ATMOSPHERE TO DESTABILIZE EVEN FURTHER. WE WILL
CONT TO MONITOR FOR WX WATCH THIS AFTN POSSIBLY FOR OUR SRN CWA.
AS THE WARM FRONT RETREATS SOUTHWARD AS A COLD FRONT...THE COOLER
AIR MASS WILL BRING NORTHERLY WINDS AND A SLIGT CHC OF MIXED
RAIN AND SNOW SHOWERS TNGT. SOME LGT DRIZZLE WITH LOW CIGS IS A GOOD
POSSIBILITY AS INDICATED ON BUFKIT SOUNDING. EXCEPT FOR SOME BRIEF
VFR CONDS EARLY THIS AFTN VCNTY MFD LOOK FOR IFR OR NEAR IFR CONDS
TO DOMINATE NEXT 12 TO 18 HOURS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.

&&

SHORT TERM...KUBINA
LONG TERM...KUBINA
AVIATION...BC
Hazardous weather outlook, Apr 7, 4:47 AM EST, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
547 AM EDT FRI APR 7 2006

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-081100-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
547 AM EDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING...ESPECIALLY ALONG AND SOUTH OF US ROUTE 30 THAT
RUNS THROUGH MANSFIELD AND WOOSTER. THE MAIN THREAT FROM THESE
STORMS WOULD BE DAMAGING HAIL AND WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

OUDEMAN

The radar

The Cincinnati radar (KILN), 158 km away, was scanning. The volume nearest the first event began at 19:40 UTC.

Open the radar archive at this moment

Event by event

24 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Medina

When
April 7, 2:40 PM EST
Where
Medina County, Medina
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.833, -83.633

Penny size hail was observed.

Hail, Summit

When
April 7, 3:03 PM EST
Where
Summit County, Cuyahoga Falls
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.133, -81.017

Penny size hail was observed.

Hail, Portage

When
April 7, 3:35 PM EST
Where
Portage County, 2 mi N of Diamond
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.130, -81.150

Penny size hail was observed north of Diamond.

Hail, Wood

When
April 7, 3:50 PM EST
Where
Wood County, Cygnet
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.167, -81.483

Nickel size hail was reported.

Hail, Sandusky

When
April 7, 3:55 PM EST
Where
Sandusky County, Millersville
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
41.133, -81.867

Nickel size hail was reported near Millersville.

Hail, Seneca

When
April 7, 4:08 PM EST
Where
Seneca County, Bettsville
Measured
1.25 in hail
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
41.233, -80.950

Half dollar size hail was observed.

Hail, Seneca

When
April 7, 4:15 PM EST
Where
Seneca County, Green Spgs
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.167, -81.433

Penny size hail was observed.

Hail, Wyandot

When
April 7, 4:20 PM EST
Where
Wyandot County, 2 mi E of Upper Sandusky
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.117, -81.583

Penny size hail was observed east of Upper Sandusky.

Hail, Sandusky

When
April 7, 4:20 PM EST
Where
Sandusky County, Clyde
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
41.233, -83.650

Penny size hail was observed.

Hail, Hancock

When
April 7, 4:20 PM EST
Where
Hancock County, 3 mi S of Arlington
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.250, -80.883

Penny size hail was observed south of Arlington.

Hail, Erie

When
April 7, 4:30 PM EST
Where
Erie County, Kimball
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
41.133, -81.483

Nickel size hail was observed.

Thunderstorm Wind, Wyandot

When
April 7, 4:32 PM EST
Where
Wyandot County, 3 mi SW of Upper Sandusky
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
40.833, -83.250

Thunderstorms damaged a barn three miles southwest of Upper Sandusky.

Hail, Huron

When
April 7, 4:49 PM EST
Where
Huron County, Norwalk
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.317, -83.283

Penny size hail was observed.

Hail, Cuyahoga

When
April 7, 4:50 PM EST to 4:51 PM EST
Where
Cuyahoga County, Olmsted Falls
Measured
0.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
41.250, -83.233

Penny size hail was observed.

Hail, Lorain

When
April 7, 4:50 PM EST
Where
Lorain County, Elyria
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.800, -83.317

Penny size hail was observed.

Hail, Erie

When
April 7, 4:51 PM EST
Where
Erie County, Milan
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.317, -82.700

Penny size hail was observed.

Hail, Medina

When
April 7, 4:52 PM EST
Where
Medina County, Medina
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.233, -82.617

Penny size hail was observed.

Hail, Huron

When
April 7, 4:55 PM EST
Where
Huron County, North Fairfield
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.367, -81.900

Nickel size hail was observed.

Hail, Erie

When
April 7, 5:04 PM EST
Where
Erie County, Florence
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.300, -82.617

Penny size hail was reported in Florence Township.

Hail, Summit

When
April 7, 5:10 PM EST
Where
Summit County, Fairlawn
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.133, -81.867

Penny size hail was observed.

Hail, Summit

When
April 7, 5:16 PM EST
Where
Summit County, 2 mi N of Cuyahoga Falls
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.170, -82.783

Penny size hail was observed.

Hail, Summit

When
April 7, 5:20 PM EST to 5:30 PM EST
Where
Summit County, Stow
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.317, -82.417

Penny size hail was reported. The hail covered the ground.

Hail, Portage

When
April 7, 5:35 PM EST
Where
Portage County, Freedom
Measured
1 in hail
Property damage
$2,000
Reported by
GENERAL PUBLIC
Coordinates
41.317, -82.967

Quarter size hail was observed.

Hail, Trumbull

When
April 7, 5:40 PM EST
Where
Trumbull County, Braceville
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
41.367, -82.100

Penny size hail was observed.

Hail, Trumbull

When
April 7, 5:50 PM EST
Where
Trumbull County, Leavittsburg
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.250, -83.050

Penny size hail was observed.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503910, 5503911, 5504004, 5503924, 5503913, 5503912, 5503926, 5503925, 5503927, 5504003, 5503914, 5503928, 5503916, 5503915, 5503931, 5503917, 5503919, 5503918, 5503920, 5503922, 5503921, 5503923, 5503930, 5504005, 5503929.